Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IRIS?
Mar 10, 2012

It's been about two months since I started Gilead treatment trial (the quad pill), started after I recovered from PCP which took about two months after leaving a 6 day hospital stay. Started treatment with VL of 445,000 and CD4 count of 40. Within 30 days of treatment VL went down to 43 and CD4 up to 155, next 30 day labs which was very recent CD4 went up to 250 and VL went up to 1045. Prior to my last labs, I developed swollen lypmh nodes one under my chin, and one to the left of my chin (which has grown and causes me a huge insecurity). I had a sinus infection, so my doctor treated me with 1gm of Rocephin and Amoxicillin. It's been about 4 days and I dont see any decrease in the size of the swollen glands, its horrible, a large knot on the left of my neck which is very obvious. How long does this IRIS last, the sinus has improved and my doctor doesn't want to prescribe Prednisone (I was on long term Prednisone for PCP recovery). I want these glands back to normal as the swollen gland on my neck is hard. My doctor asked if I had sex recently, I found this question disturbing, since she didnt seem to say much about IRIS. She seems so concerned about this trial and keeping my numbers up rather than side effects of treatment. I've been massaging the swollen nodes based on web recommendations...just really has me down and out and depressed, I need to know how long does IRIS hang around, my neck has been swollen for two and half weeks...please help.

Response from Dr. Henry

Persons with low CD4 count with HIV infection (such as < 50 in your case) are at increased risk for IRIS which can be seen during first several months of treatment. Nodes in the neck can be due to a Mycobacterial infection or other HIV-related problems though sinus infections can also drain to that area so situation is not clear cut (that is often the case). Clinical evaluation including sometimes node biopsy/culture or X-rays are sometimes indicated. Judicious use of prednisone can be helpful in some cases if IRIS seems likely. KH



Previous
constipation followed by diarrhea
Next
From Truvada To Tribuss?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement